MAUDE Adverse Event Report: PCA SET Y CONN CHECK VLV 90 INCH; INTRAVASCULAR ADMINISTRATION SET

PCA SET Y CONN CHECK VLV 90 INCH; INTRAVASCULAR ADMINISTRATION SET
Model Number 30873
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the pca set y conn check vlv 90 inch experienced device damage/deformation while still considered operable.The following information was provided by the initial reporter: material #: 30873 batch/ lot #: 20077668.One staff report of a missing luer lock and tubing connector above the back check valve.The white plastic fitting above the back check valve that connects to the tube section to the luer connector was broken off above the back check valve.The broken off section was not inside the packaging.Defect was discovered prior to use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: a complaint of a broken back check valve was received from the customer.Two samples were returned for investigation.On one sample no defects were noticed during visual inspection, priming, or infusion.On the second sample the back check valve was found broken.The connecting tubing had broken off.The customer complaint was confirmed.A device history record review for model 30873 lot number 20077668 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.An investigation was performed by the supplier.The investigation concluded that the defect seen could not be caused by the supplier manufacturing process.The root cause for this defect is most likely mishandling during transportation from bd to the customer.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of component damage with lot #20077668 regarding item 30873.H3 other text : see h.10.

Brand Name
PCA SET Y CONN CHECK VLV 90 INCH
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12005950
Report Number9616066-2021-51317
Device Sequence Number19043708
Product Code FPA
UDI-Device Identifier50885403273948
UDI-Public50885403273948
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Model Number30873
Device Catalogue Number30873
Device Lot Number20077668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date09/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1